Wyoming, 2006Flash Flood in Wyoming, August 6, 2006
August 6, 2006 · NWS CYS · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $40,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Aug 6, 1:19 PM MST, 3 hours 1 minute earlier.
Area forecast discussion, Aug 6, 1:19 PM MST, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
219 PM MDT SUN AUG 6 2006
.SHORT TERM...THROUGH TUESDAY...THERE ARE SCATTERED WEAK
THUNDERSTORMS OVER THE MOUNTAINS THIS AFTERNOON. WE SHOULD SEE A
FEW OF THESE MAKE IT ONTO THE PLAINS...BUT IT LOOKS LIKE COVERAGE
WILL BE LIMITED. FARTHER NORTH THERE IS MORE CAPPING SO HAVE KEPT
HIGHEST EVENING POPS ALONG I-80 CORRIDOR EAST OF CHEYENNE. THE
NAM HINTS AT SOME LOW LEVEL CLOUDS AND FOG FOR LATE TONIGHT IN
THIS SAME AREA...APPARENTLY IN RESPONSE TO MOIST OUTFLOW FROM A
CONVECTIVE COMPLEX IT DEVELOPS IN SOUTHWEST NEBRASKA LATE TONIGHT.
HAVE LEFT THIS OUT OF THE FORECAST FOR NOW. SHOULD SEE LESS
THUNDERSTORM COVERAGE TOMORROW...AND POSSIBLY TOTALLY DRY BY
TUESDAY AS AN UPPER RIDGE STRENGTHENS OVER THE AREA.
.LONG TERM...TUE NIGHT THROUGH SUNDAY. AN UPPER RIDGE OVER THE
CENTRAL PART OF THE U.S. WED WILL GET BEATEN DOWN SOMEWHAT BY AN
UPPER LEVEL SHORTWAVE TROUGH MOVING EAST NORTHEAST PRIMARILY TO
THE NORTH OF THE FORECAST AREA. A SHORTWAVE RIDGE WILL MOVE OVER
THE AREA THU THEN SOUTHWESTERLY FLOW ALOFT WILL PREVAIL FRI AHEAD
OF A SHEARING LONGWAVE TROUGH MOVING FROM THE PACIFIC NORTHWEST TO
THE NORTHERN ROCKIES. THE SOUTHERN PORTION OF THE UPPER TROUGH
WILL MOVE ACROSS THE FORECAST AREA SATURDAY THEN A FLAT UPPER
RIDGE WILL DEVELOP ON SUN. AT THE SURFACE...WILL CARRY LOW POPS
FOR THUNDERSTORMS TUE EVENING BUT AM EXPECTING ANY CONVECTION TO
END BY MIDNIGHT. WED AND THU WILL BOTH BE QUITE WARM WITH A CHANCE
OF AFTERNOON/EVENING STORMS ONLY IN THE HIGHEST MOUNTAINS...AS
OROGRAPHY ASSISTS PARCEL UPLIFT. FRI WILL HAVE SOMEWHAT GREATER
COVERAGE OF LATE DAY CONVECTION AS MID LEVEL MOISTURE IS ADVECTED
OVER THE AREA FROM THE SOUTHWEST...WITH CONCURRENT SURFACE BASED
UPSLOPE WINDS. STILL QUITE WARM SAT AND SUN WITH ONLY A FEW LATE
DAY STORMS OVER THE MOUNTAINS AS DRIER AIR MOVES INTO THE AREA
FROM THE WEST.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&
SHORT TERM...POMEROY
LONG TERM....JR
Hazardous weather outlook, Aug 6, 9:43 AM MST, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1043 AM MDT SUN AUG 6 2006
WYZ061-063-065-071130-
SOUTHWEST CARBON-SNOWY RANGE-LARAMIE VALLEY-
1043 AM MDT SUN AUG 6 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE AREA
THIS AFTERNOON THEN GRADUALLY END THIS EVENING. THE STORMS ARE
NOT EXPECTED TO BE SEVERE BUT THE STRONGER STORMS MAY PRODUCE
BRIEF HEAVY RAIN AND GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS EXISTS FOR
MONDAY. ISOLATED MAINLY AFTERNOON THUNDERSTORMS ARE POSSIBLE
MAINLY OVER THE MOUNTAINS TUESDAY AND WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
NEZ001>003-019>021-054-055-WYZ059-060-062-064-066>070-071130-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-NORTH CARBON-NORTH LARAMIE RANGE-
LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1043 AM MDT SUN AUG 6 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON THEN GRADUALLY WEAKEN TO PRIMARILY SHOWERS BY LATE THIS
EVENING. THE STORMS ARE NOT EXPECTED TO BE SEVERE BUT A FEW STORMS
MAY PRODUCE GUSTY WINDS TO 40 MPH AND SMALL HAIL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS EXISTS
OVER THE AREA PRIMARILY ON MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Aug 6, 3:08 PM MST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
408 PM MDT SUN AUG 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 15 N LANCE CREEK 43.24N 104.64W
08/06/2006 M0.88 INCH NIOBRARA WY PUBLIC
&&
MWEILANDLocal storm report, Aug 6, 3:57 PM MST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
457 PM MDT SUN AUG 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM TSTM WND GST 2 S REDBIRD 43.21N 104.27W
08/06/2006 E50 MPH NIOBRARA WY TRAINED SPOTTER
WIND GUSTS TO 50 MPH...PEA SIZED HAIL AND VERY HEAVY
RAIN.
&&
MWEILANDFlash Flood, Niobrara
- When
- August 6, 4:20 PM MST to 4:50 PM MST
- Where
- Niobrara County, Redbird
- Property damage
- $40,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.057, -104.475 (the zone’s center; the record gives no point)
Heavy rainfall produced flash flooding along Dogie, Spring and Lance creeks, washing outa bridge and road.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, August 6, 20061 death · 1 event
- Rip Current in Florida, August 6, 20061 death · 1 event
- Damaging Winds and Lightning Strike in Texas, August 6, 2006$178,000 · 61 kt wind · 7 events
- Hail and Damaging Winds in Kansas, August 6, 2006$90,000 · 1 in hail · 5 events
- Damaging Winds in Kansas, August 6, 2006$50,000 · 65 kt wind · 2 events
- Flash Flood in New Mexico, August 6, 2006$50,000 · 1 event
- Damaging Wind in Texas, August 6, 2006$50,000 · 65 kt wind · 1 event
- Heavy Rain in Virginia, August 6, 2006$30,000 · 1 event
- Heat in Kansas, August 6, 200617 events
- Drought in Montana, August 6 to 31, 200616 events
- Damaging Wind in Tennessee, August 6, 2006$18,000 · 55 kt wind · 1 event
- Damaging Wind in Missouri, August 6, 2006$15,000 · 57 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525963.